Alert archive / California / Excessive Heat Warnings in 2021

Excessive Heat Warning 8, NWS Hanford, CA

August 2, 2021

NWS Hanford, CA issued this excessive heat warning at Aug 2, 2021, 12:10 PM PDT. It took effect at Aug 4, 2021, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2021, 12:10 PM PDT (19:10 UTC)
In effect from
Aug 4, 2021, 10:00 AM PDT
Expired
Aug 4, 2021, 8:00 PM PDT
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

469 
WWUS76 KHNX 021910
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1210 PM PDT Mon Aug 2 2021

CAZ198-199-030300-
/O.NEW.KHNX.EH.W.0008.210804T1700Z-210805T0300Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1210 PM PDT Mon Aug 2 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 8 PM PDT
WEDNESDAY...

* WHAT...Dangerously hot conditions with high temperatures of 106
  to 111 degrees.

* WHERE...Indian Wells Valley and Kern County Desert.

* WHEN...From 10 AM to 8 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ab
7 follow-up statements
592 
WWUS76 KHNX 030241
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
741 PM PDT Mon Aug 2 2021

CAZ198-199-031100-
/O.CON.KHNX.EH.W.0008.210804T1700Z-210805T0300Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
741 PM PDT Mon Aug 2 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM
PDT WEDNESDAY...

* WHAT...Dangerously hot conditions with high temperatures of 
  106 to 111 degrees.

* WHERE...Indian Wells Valley and Kern County Desert.

* WHEN...From 10 AM to 8 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
058 
WWUS76 KHNX 031050
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
350 AM PDT Tue Aug 3 2021

CAZ198-199-031900-
/O.CON.KHNX.EH.W.0008.210804T1700Z-210805T0300Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
350 AM PDT Tue Aug 3 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM
PDT WEDNESDAY...

* WHAT...Dangerously hot conditions with high temperatures of 107
  to 112 degrees.

* WHERE...Indian Wells Valley and Kern County Desert.

* WHEN...From 10 AM to 8 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

DS
340 
WWUS76 KHNX 031851
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1151 AM PDT Tue Aug 3 2021

CAZ198-199-040700-
/O.CON.KHNX.EH.W.0008.210804T1700Z-210805T0300Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1151 AM PDT Tue Aug 3 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM
PDT WEDNESDAY...

* WHAT...Dangerously hot conditions with high temperatures of 107
  to 112 degrees.

* WHERE...Indian Wells Valley and Kern County Desert.

* WHEN...From 10 AM to 8 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
027 
WWUS76 KHNX 040640
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1140 PM PDT Tue Aug 3 2021

CAZ198-199-041600-
/O.CON.KHNX.EH.W.0008.210804T1700Z-210805T0300Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1140 PM PDT Tue Aug 3 2021

...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT
WEDNESDAY MORNING UNTIL 8 PM PDT WEDNESDAY EVENING...

* WHAT...Dangerously hot conditions with high temperatures of 
  106 to 111 degrees.

* WHERE...Kern County desert. 

* WHEN...From 10 AM PDT Wednesday morning until 8 PM PDT 
  Wednesday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, remain in an air-conditioned room, and
stay out of the sun. Young children and pets should never be left
unattended in vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
BS
351 
WWUS76 KHNX 041535
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
835 AM PDT Wed Aug 4 2021

CAZ198-199-042345-
/O.CON.KHNX.EH.W.0008.210804T1700Z-210805T0300Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
835 AM PDT Wed Aug 4 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...Dangerously hot conditions with high temperatures of 
  106 to 111 degrees.

* WHERE...Kern County desert.

* WHEN...From 10 AM PDT today until 8 PM PDT this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, remain in an air-conditioned room, and
stay out of the sun. Young children and pets should never be left
unattended in vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
874 
WWUS76 KHNX 042319
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
419 PM PDT Wed Aug 4 2021

CAZ198-199-050300-
/O.CON.KHNX.EH.W.0008.000000T0000Z-210805T0300Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
419 PM PDT Wed Aug 4 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...Dangerously hot conditions with high temperatures of 
  106 to 111 degrees.

* WHERE...Kern County desert.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
461 
WWUS76 KHNX 050248
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
748 PM PDT Wed Aug 4 2021

CAZ198-199-050400-
/O.EXP.KHNX.EH.W.0008.000000T0000Z-210805T0300Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
748 PM PDT Wed Aug 4 2021

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

Excessive heat warning will expire at 8PM PDT.

$$

JDB

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this excessive heat warning went out at Aug 2, 3:33 AM PDT, 8 hours 37 minutes earlier.

Area forecast discussion, Aug 2, 3:33 AM PDT, 8 hours 37 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
333 AM PDT Mon Aug 2 2021

.SYNOPSIS...
Dry weather will prevail through the week. Temperatures will remain
several degrees above normal through Wednesday then a few degrees
of cooling on Thursday followed by slight warming into the weekend.

&&

.DISCUSSION...
Satellite loops showing clear skies across the central California
interior early this morning. A dry southwesterly flow aloft pushed
much of the monsoon moisture east of the Sierra on Sunday with no
thunderstorms across the district. The air mass will dry even more
today with mainly sunny skies prevailing. Model ensembles indicate
dry conditions will persist through the week and into next weekend.

Temperatures will remain several degrees above normal today as high
pressure is centered over southern California. The ridge strengthens
a bit on Tuesday causing temperatures to nudge slightly higher. The
hottest spots in the San Joaquin Valley could reach 105 degrees on
Tuesday while the hottest locations in the Kern County Desert could
reach 110 degrees. An east Pacific upper trough is forecast to move
inland over northern California Wednesday night into Thursday. This
will bring some modest cooling across the region with temperatures
lowering to near or slightly above normal. A slight warming trend is
likely to follow into next weekend. Winds will generally remain light
but an increased onshore flow on Thursday will create breezy to windy
conditions with strong westerly wind gusts possible through and below
the Kern County Mountain passes.

&&

.AVIATION...
VFR conditions will prevail through the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Public/Aviation/Fire Wx...DCH
PIO/IDSS..................DS

weather.gov/hanford

Nearby

Excessive Heat Warnings in California, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.